Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 228, NWS Pueblo, CO

July 28, 2016El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2016, 5:55 PM MDT for El Paso County, Teller County, Colorado. It was in force for 35 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2016, 5:55 PM MDT (23:55 UTC)
Expired
Jul 28, 2016, 6:30 PM MDT
In force
35 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:05 PM MDTHAIL 14 S Colorado Springs, CO.
Jul 28, 6:10 PM MDTHAIL 0.752 Sw Colorado Springs, CO.
Jul 28, 6:10 PM MDTHAIL 1.254 N Colorado Springs, CO.
Jul 28, 6:15 PM MDTHAIL 1.54 S Colorado Springs, CO.
Jul 28, 6:21 PM MDTHAIL 14 Nnw Security, CO.
Jul 28, 6:24 PM MDTHAIL 1.253 Se Colorado Springs, CO.
Jul 28, 6:25 PM MDTHAIL 1.52 S Colorado Springs, CO.
Jul 28, 6:32 PM MDTHAIL 0.881 Nw Security, CO.
Jul 28, 6:34 PM MDTHAIL 1.53 Wnw Security, CO.
Jul 28, 6:34 PM MDTHAIL 1.753 Wnw Security, CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-355 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

834 
WUUS55 KPUB 282355
SVRPUB
COC041-119-290030-
/O.NEW.KPUB.SV.W.0228.160728T2355Z-160729T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 630 PM MDT

* AT 555 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANITOU
  SPRINGS...OR NEAR COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...FOUNTAIN...AIR FORCE ACADEMY...
  MANITOU SPRINGS...SECURITY...FORT CARSON...CIMARRON HILLS...
  SECURITY-WIDEFIELD...STRATMOOR AND PETERSON AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3867 10491 3882 10503 3905 10479 3878 10451
TIME...MOT...LOC 2355Z 236DEG 19KT 3879 10490 

HAIL...1.00IN
WIND...60MPH
 
$$

KAM
3 follow-up statements
853 
WWUS55 KPUB 290007
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT THU JUL 28 2016

COC119-290016-
/O.CAN.KPUB.SV.W.0228.000000T0000Z-160729T0030Z/
TELLER CO-
607 PM MDT THU JUL 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TELLER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3867 10491 3881 10493 3899 10473 3878 10451
TIME...MOT...LOC 0006Z 246DEG 16KT 3878 10484 

$$

COC041-290030-
/O.CON.KPUB.SV.W.0228.000000T0000Z-160729T0030Z/
EL PASO CO-
607 PM MDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WEST CENTRAL EL PASO COUNTY...

AT 606 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...SECURITY-WIDEFIELD...STRATMOOR AND PETERSON AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3867 10491 3881 10493 3899 10473 3878 10451
TIME...MOT...LOC 0006Z 246DEG 16KT 3878 10484 

HAIL...1.00IN
WIND...60MPH
 
$$

KAM
952 
WWUS55 KPUB 290012
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT THU JUL 28 2016

COC041-290030-
/O.CON.KPUB.SV.W.0228.000000T0000Z-160729T0030Z/
EL PASO CO-
612 PM MDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WEST CENTRAL EL PASO COUNTY...

AT 611 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
COLORADO SPRINGS...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...SECURITY-WIDEFIELD...STRATMOOR AND PETERSON AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3868 10488 3881 10490 3899 10473 3878 10451
TIME...MOT...LOC 0011Z 255DEG 14KT 3878 10483 

HAIL...1.25IN
WIND...60MPH
 
$$

KAM
774 
WWUS55 KPUB 290017
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT THU JUL 28 2016

COC041-290030-
/O.CON.KPUB.SV.W.0228.000000T0000Z-160729T0030Z/
EL PASO CO-
617 PM MDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WEST CENTRAL EL PASO COUNTY...

AT 615 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.  THIS WILL IMPACT
INTERSTATE 25 FROM MILE MARKERS 134 TO 140.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...SECURITY-WIDEFIELD...STRATMOOR AND PETERSON AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3869 10486 3881 10488 3896 10470 3878 10451
TIME...MOT...LOC 0015Z 233DEG 18KT 3880 10481 

HAIL...2.00IN
WIND...60MPH
 
$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:39 PM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 28, 3:39 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
339 PM MDT THU JUL 28 2016

.SHORT TERM...(This evening through Friday)
Issued at 338 PM MDT Thu Jul 28 2016

Currently...Upper high over the Great Basin persists, keeping light N-
NW flow aloft over the CWA. Outflow from storms in northeastern CO
and western KS this morning has pushed into the eastern plains,
reinforcing LLVL moisture for the I-25 corridor and plains. Temps
have risen into the 90s to around 100 F across the plains, into the
80s to near 90 F for the high valleys, and into the 70s for the mt
passes.

Tonight and Tomorrow...Little movement on the upper high expected
over the next 24 hrs, and there is not any definitive upper
shortwave to help kick off convective activity. What is present is a
good amount of llvl moisture thanks to the storm outflow earlier
today. This moisture along with abundant heating has sparked
thunderstorms across the eastern plains, and outflow from these
storms will initiate even more storms through the evening and into
the overnight hrs, with models indicating activity finally waning
between 09-12z. There is the indication that this moisture will also
help lower clouds to develop over portions of the eastern plains, so
included this in the aviation forecasts for COS and PUB.

After a relatively quiet morning, once cloud breaks develop and
heating commences, heating should act upon available moisture for
another round of isolated to scattered storms beginning after 18z.
Max temps tomorrow are expected to be slightly cooler for the high
valleys, but anywhere from 5-15 degrees cooler across the plains due
to a cool morning with a slower start to the heating. Moore

.LONG TERM...(Friday night through Thursday)
Issued at 338 PM MDT Thu Jul 28 2016

.Saturday through Tuesday..A couple of troughs will move across
the northern Rockies during this period. The flow aloft will
become west to southwest with a lee trough developing over the
plains. The lee trough will keep the very moist low level air
mostly to the east of Colorado. Plenty of convection developed
last night over the Sierra Madre with one easterly wave. Satellite
shows other easterly waves moving into northern Mexico which will
continue development of deep convection over northern Mexico.
Southwest flow should be able to tap this deep moisture and advect
it into Colorado. Anticipate moisture increasing on Sunday as
first shortwave moves to our north and southwest flow ahead of
another shortwave moving across the northern Rockies will maintain
the monsoon plume through Tuesday. With the best lower level
moisture remaining to the east of Colorado, highest PoPs and
heaviest rainfall will stay over and near the mountains.

.Wednesday and Thursday...As the trough passes to the north of
Colorado, a surface cold front could move south into eastern
Colorado. The upslope flow behind the front could increase the low
level moisture on the plains with a greater potential for
convection. With monsoon plume remaining over Colorado and an
increase in moisture on the plains, will have to watch for
increased threat of heavy rains. --PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 338 PM MDT Thu Jul 28 2016

KALS: VFR conditions over the next 24 hrs. Isolated storms over the
higher terrain surrounding the site through 03z, but too
low of a probability to include in the TAF.

KCOS and KPUB: Brisk outflow has moved across KCOS and KPUB, with
gusts of 25-30 kts.  KCOS has a better chance for convection
associated with the front, lasting through the evening. Stronger
storms, possibly severe, are expected further east closer to KS with
60 mph wind gusts and large hail the expected threats. LLVL moisture
pushing towards the southern Front Range this evening will likely
produce MVFR cloud deck for much of the I-25 corridor after 09-10z.
After a relatively quiet morning, isolated to scattered storms are
expected to develop once again along the I-25 corridor affected KCOS
and KPUb after 18z. Moore

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...PGW
AVIATION...MOORE
Hazardous weather outlook, Jul 28, 11:16 AM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1116 AM MDT THU JUL 28 2016

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1116 AM MDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS
THIS AFTERNOON AND EVENING.  A WEATHER DISTURBANCE AND A FRONT WILL
AFFECT THE SOUTHEAST PLAINS THIS AFTERNOON AND INTO THE LATE
NIGHT HOURS, BRINGING THUNDERSTORMS TO THE AREA. THE MAIN STORM
THREATS TODAY WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH.
HOWEVER, OVER THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND
TONIGHT, THERE WILL ALSO BE THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS, WITH HAIL AROUND THE SIZE OF PING PONG BALLS AND
WIND GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED ACROSS THE AREA EACH DAY. THUNDERSTORMS MAY LINGER INTO
THE OVERNIGHT HOURS ACROSS THE FAR SOUTHEAST PLAINS. THE BEST
COVERAGE OF STORMS ON FRIDAY WILL BE ACROSS THE EASTERN MOUNTAINS
AND PLAINS, WITH THE BEST COVERAGE OF STORMS SWITCHING TO OVER AND
NEAR THE HIGHER TERRAIN THIS WEEKEND AND INTO EARLY NEXT WEEK.

THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...GUSTY WINDS UP TO 45
MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. SOME OF THE STRONGER
STORMS ACROSS THE SOUTHEAST PLAINS ON FRIDAY AND SATURDAY COULD
BECOME SEVERE, PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WIND
GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL COULD CAUSE FLASH
FLOODING CONCERNS...ESPECIALLY IF THEY OCCUR OVER URBAN AREAS OR
BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND TONIGHT OVER THE SOUTHEAST
PLAINS.

27/06

In the hours before

Special weather statement, Jul 28, 2:46 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT THU JUL 28 2016

COZ094-099-282130-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
246 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND WEST
CENTRAL BACA COUNTIES UNTIL 330 PM MDT...

AT 245 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PRITCHETT...OR 19 MILES WEST OF SPRINGFIELD...MOVING SOUTHEAST AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRITCHETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3734 10320 3752 10288 3731 10262 3710 10301
TIME...MOT...LOC 2045Z 323DEG 9KT 3738 10297

MOORE
Special weather statement, Jul 28, 3:11 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT THU JUL 28 2016

COZ098-099-282200-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
311 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 400 PM MDT...

AT 310 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF TWO BUTTES...OR 20 MILES NORTHEAST OF SPRINGFIELD...
MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TWO BUTTES AND TWO BUTTES RESERVOIR.

LAT...LON 3763 10256 3778 10244 3765 10208 3742 10226
TIME...MOT...LOC 2110Z 301DEG 11KT 3767 10243

PGW
Special weather statement, Jul 28, 3:39 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT THU JUL 28 2016

COZ094-099-282230-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
339 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND
SOUTHWESTERN BACA COUNTIES UNTIL 430 PM MDT...

AT 338 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTHWEST OF KENTON...OR 39 MILES SOUTHWEST OF SPRINGFIELD...
MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS AND SOUTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3703 10332 3716 10312 3700 10294 3700 10329
TIME...MOT...LOC 2138Z 311DEG 14KT 3706 10318

TLM
Special weather statement, Jul 28, 4:14 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
414 PM MDT THU JUL 28 2016

COZ099-282300-
SPRINGFIELD VICINITY/BACA COUNTY CO-
414 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
500 PM MDT...

AT 414 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF VILAS...OR 12 MILES SOUTHEAST OF SPRINGFIELD...MOVING
SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN BACA
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3699 10239 3721 10264 3736 10252 3723 10204
      3700 10204
TIME...MOT...LOC 2214Z 303DEG 31KT 3724 10251

MOORE
Local storm report, Jul 28, 5:32 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     4 SW CAMPO              37.06N 102.63W
07/28/2016  M55 MPH          BACA               CO   MESONET

            MESONET STATION 4 SW CAMPO /UCNC2/.

&&

RMG
Special weather statement, Jul 28, 5:36 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT THU JUL 28 2016

COZ081>083-085-086-290015-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
536 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...
SOUTHEASTERN TELLER...SOUTHERN EL PASO AND NORTH CENTRAL PUEBLO
COUNTIES UNTIL 615 PM MDT...

AT 535 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FORT CARSON...OR 8 MILES SOUTH OF COLORADO SPRINGS...MOVING
EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...CRIPPLE CREEK...VICTOR...
HANOVER...SECURITY...FORT CARSON...PINON...SECURITY-WIDEFIELD...
STRATMOOR...PIKES PEAK AND PUEBLO WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3870 10521 3885 10510 3875 10420 3833 10448
TIME...MOT...LOC 2335Z 291DEG 20KT 3872 10483

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:07 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero23 min
Jul 27, 6:29 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero61 min
Jul 28, 1:32 PM MDTSpecial Weather StatementPUBLas Animas43 min
Jul 28, 2:46 PM MDTSpecial Weather StatementPUBBaca44 min
Jul 28, 3:11 PM MDTSpecial Weather StatementPUBBaca49 min
Jul 28, 3:20 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers21 min
Jul 28, 3:39 PM MDTSpecial Weather StatementPUB51 min
Jul 28, 3:46 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas14 min
Jul 28, 4:14 PM MDTSpecial Weather StatementPUBBaca46 min
Jul 28, 4:22 PM MDTSevere Thunderstorm WarningPUBBaca53 min
Jul 28, 5:36 PM MDTSpecial Weather StatementPUBEl Paso39 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.